Select the search type
  • Site
  • Web
Go

Answers from the BJC Experts

Ask the BJC Expert allows you to get the answers you need about a variety of health, medicine and exercise issues to help you live a more healthy life.

Please browse the most recent questions below or use the search the questions feature to see if the answer to your question is already given. If not, please submit a new question for our experts.

Can I take Advil and Alka-Seltzer Plus?

Alka-Seltzer Plus has several formulations, the most common contains acetaminophen, chlorpheniramine and phenylephrine. Advil (ibuprofen) has no direct drug interactions with any of these three medications. Take the Advil with food to prevent stomach upset. 

If you have high blood pressure or heart disease, speak to your physician before taking any oral decongestant like phenylephrine.

Take each of these only as needed.

4901 Forest Park Avenue
St. Louis, Missouri 63108
314.286.2000
Copyright © 1997- 2021 BJC HealthCare. All Rights Reserved.